Alert archive / Utah / Flash Flood Warnings in 2015
Flash Flood Warning 12, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jun 5, 2015, 5:03 PM MDT for Kane County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2015, 5:03 PM MDT (23:03 UTC)
- Expired
- Jun 5, 2015, 8:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Kane County, UT
The radar
The Cedar City radar (KICX), 99 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
906
WGUS55 KSLC 052303
FFWSLC
UTC025-060200-
/O.NEW.KSLC.FF.W.0012.150605T2303Z-150606T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
503 PM MDT FRI JUN 5 2015
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN KANE COUNTY IN UTAH...SPECIFICALLY THE AREA AROUND
HOUSE ROCK VALLEY AND BUCKSKIN GULCH
* UNTIL 800 PM MDT
* AT 500 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER HOUSE ROCK VALLEY AND UPPER BUCKSKIN GULCH. RADAR
ESTIMATES INDICATE THAT UP TO ONE INCH OF RAIN HAS ALREADY FALLEN.
THE FLOOD WAVE WILL MOVE DOWNSTREAM THROUGH BUCKSKIN GULCH TO ITS
TERMINUS IN THE PARIA RIVER DRAINAGE.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
KANE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3710 11204 3708 11199 3704 11197 3704 11192
3702 11187 3700 11186 3700 11204 3701 11205
$$
GMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 3:45 PM MDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 5, 3:45 PM MDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 345 PM MDT FRI JUN 5 2015 .SYNOPSIS...THE LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA WILL MOVE NORTHEAST INTO AND THEN THROUGH THE GREAT BASIN THIS WEEKEND. SHOWERS AND THUNDERSTORMS WILL COVER MUCH OF THE AREA THROUGH SATURDAY NIGHT...THEN GRADUALLY DECREASE IN AREAL COVERAGE LATE IN THE WEEKEND. && .SHORT TERM (THROUGH 12Z TUESDAY)...THE UPPER LOW OVER SOUTHERN CALIFORNIA IS BEGINNING SHOW THE ANTICIPATED NORTHEAST DRIFT LATE THIS AFTERNOON. THE SLOW NORTHEAST MIGRATION OF THIS FEATURE WILL OFFER UP WIDESPREAD SHOWERS/STORMS THROUGH SATURDAY...THEN CONFINED MUCH OF THE CONVECTION TO AREAS NORTH AND EAST OF THE UPPER LOW LATE IN THE WEEKEND. THE VERY MOIST AIR MASS AHEAD OF THE ADVANCING LOW...PWAT VALUES BETWEEN .75 AND 1.00 INCHES ACROSS MUCH OF THE FORECAST AREA... HAS FUELED SEVERAL SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE STRONGEST STORMS ARE SUPPORTED BY THE VORTICITY LOBE ROTATING NORTH AHEAD OF THE MAIN LOW AND UNDERNEATH THE LEFT EXIT REGION OF THE UPPER JET OVER SOUTHEAST UTAH. VERTICAL SHEAR IN THE 45 TO 55 KT RANGE THIS AFTERNOON HAS HELPED SUPPORT SEVERE/NEAR SEVERE CONVECTION THROUGH SOUTH-CENTRAL AND CENTRAL UTAH. THE FAVORABLE MOISTURE AND SHEAR PROFILE WILL PERSIST INTO THE EVENING AS THE BEST FORCING CONTINUES NORTH INTO CENTRAL AND PORTIONS OF NORTHERN UTAH. THE BROAD AREA OF SYNOPTIC-SCALE LIFT GENERATED FROM THE ADVANCING UPPER LOW WILL BRING WIDESPREAD PRECIP TO THE NORTHERN AND EASTERN FLANKS OF THE LOW SATURDAY/SATURDAY NIGHT. SIGNIFICANTLY DRIER AIR ENTRAINED INTO SOUTHWEST UTAH BY THE UPPER LOW WILL LIMIT ANY ADDITIONAL CONVECTION ACROSS SOUTHWEST AND SOUTH-CENTRAL UTAH SATURDAY. A GRADUALLY WEAKENING OF THE UPPER LOW ON SUNDAY WILL RESULT IN AN ELONGATED TROUGH EXTENDING FROM SOUTHERN WYOMING THROUGH CENTRAL CALIFORNIA AND THEN INTO THE EASTERN PACIFIC. LOOKING AT CONVECTION REMAINING FOCUSED NEAR THE TROUGH SUNDAY AFTERNOON AND EVENING. THE POTENTIAL FOR HEAVY RAINFALL IS FAIRLY HIGH IN THIS SITUATION AS THE PWAT VALUES REMAIN HIGH AND THE FLOW ALOFT WEAK THROUGH MONDAY EVENING. .LONG TERM (AFTER 12Z TUESDAY)...H7 TEMPS WILL CONTINUE TO CLIMB TUESDAY...REACHING +12 TO +13 AT KSLC BY 00Z WED. CONTINUE TO FORECAST THIS AS THE WARMEST DAY OF THE WEEK AS THE RIDGE OVERHEAD WILL ALREADY BE BREAKING DOWN BY WEDNESDAY. 12Z GLOBAL MODELS SHOWING A BIT LESS SPREAD IN REGARDS TO THE INITIAL EVOLUTION OF THE NEXT TROUGH TO IMPACT THE EASTERN GREAT BASIN MID TO LATE WEEK. THE REMNANT LOW OFF THE CALIFORNIA COAST WILL PHASE INTO A MORE PROGRESSIVE FLOW AHEAD THE NORTHERN BRANCH WAVE MOVING INTO THE PACNW REGION WEDNESDAY...THEN PROGRESS THROUGH THE AREA LATE DAY THROUGH THURSDAY. MAINTAINED ISOLATED TO SCATTERED CONVECTION FOR NOW BUT IF MODEL TRENDS CONTINUE THESE POPS WOULD BE TOO LOW. SPREAD INCREASES THURSDAY NIGHT AND FRIDAY...WITH BOTH EC AND THE GFS REMAINING CONSISTENT IN THEIR SOLUTIONS RUN TO RUN. THE GFS KEEPS THE NORTHERN BRANCH WAVE NORTH OF THE AREA ALLOWING A MORE PROGRESSIVE TRACK...NET DRYING AND BUILDING HEIGHTS FROM WEST TO EAST THE OUTCOME HERE. THE EC DIGS THE NORTHERN BRANCH A BIT MORE SOUTH AND WEST MAINTAINING BETTER STRUCTURE TO THE MEAN LONG WAVE TROUGH OVER THE WEST...COOLER AND MORE UNSETTLED CONDITIONS WOULD BE THE OUTCOME. WITH MODELS BEING SOMEWHAT OUT OF PHASE LATE NEXT WEEK CONFIDENCE IS RELATIVELY LOW...BUT HAVE TRENDED GRIDS TOWARDS THE EC SOLUTION AND THAT OF THE PERSISTENTLY WET PATTERN OF LATE. && .AVIATION...SHOWERS AND THUNDERSTORMS ADVANCING NORTH OUT OF CENTRAL UTAH WILL LIKELY DISSIPATE OR WEAKEN CONSIDERABLY AS THEY APPROACH THE TERMINAL EARLY THIS EVENING. OUTFLOW WINDS FROM THE SOUTH WILL HAVE AROUND A 30 PERCENT CHANCE OF PRODUCING GUSTY SOUTH WINDS AT THE TERMINAL AFTER 02Z. THE CHANCES OF SHOWERS AND THUNDERSTORMS REACHING THE TERMINAL WILL INCREASE AFTER AROUND 05Z. THIS CONVECTION WILL LIKELY IMPACT THE TERMINAL WITH GUSTY SURFACE WINDS AND BRIEF RAIN SHOWERS THROUGH EARLY SATURDAY MORNING. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SHORT TERM/AVIATION...CONGER LONG TERM...MERRILL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 5, 4:45 AM MDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 445 AM MDT FRI JUN 5 2015 UTZ001>016-019>021-517-518-WYZ021-061045- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 445 AM MDT FRI JUN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS UTAH TODAY AND TONIGHT AS AN APPROACHING LOW PRESSURE SYSTEM INTERACTS WITH DEEP MOISTURE. THE GREATEST COVERAGE AND MOST INTENSE ACTIVITY CAN BE EXPECTED OVER EASTERN AND SOUTHERN UTAH...WHERE THERE IS A POTENTIAL FOR AN ISOLATED SEVERE THUNDERSTORM OR TWO THIS AFTERNOON AND EVENING...WITH DAMAGING WIND BEING THE MOST LIKELY HAZARD. THERE IS ALSO SOME POTENTIAL FOR LOCALLY RAIN AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WITH THE LOW PRESSURE SYSTEM AND DEEP MOISTURE IN PLACE OVER THE FORECAST AREA...NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON SATURDAY...WITH SOME ACTIVITY LINGERING INTO SATURDAY NIGHT. THERE WILL ONCE AGAIN BE A POTENTIAL FOR LOCALLY HEAVY RAIN AND FLASH FLOODING...PRIMARILY OVER SOUTHERN AND EASTERN UTAH. CONVECTIVE ACTIVITY ON SUNDAY SHOULD BE WEAKER IN NATURE AND GENERALLY CONFINED TO NORTHERN AND CENTRAL UTAH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Jun 5, 1:32 PM MDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
132 PM MDT FRI JUN 5 2015
UTZ020-021-052015-
SOUTH CENTRAL UTAH UT-GLEN CANYON RECREATION AREA/LAKE POWELL UT-
132 PM MDT FRI JUN 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN JUAN AND EASTERN
KANE COUNTIES UNTIL 215 PM MDT...
AT 131 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF WAHWEEP...OR 11 MILES NORTH
OF ANTELOPE CANYON NEAR SR 98...MOVING NORTHEAST AT 30 MPH.
PENNY TO NICKEL SIZE HAIL AND WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN SAN
JUAN AND EASTERN KANE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
IF ON OR NEAR LAKE POWELL...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. ROUGH CONDITIONS ARE
EXPECTED ON LAKE POWELL WITH THIS STORM.
&&
LAT...LON 3706 11150 3748 11114 3731 11088 3700 11127
3700 11141
TIME...MOT...LOC 1931Z 218DEG 27KT 3706 11136
CRKSpecial weather statement, Jun 5, 2:12 PM MDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
212 PM MDT FRI JUN 5 2015
UTZ020-021-052100-
SOUTH CENTRAL UTAH UT-GLEN CANYON RECREATION AREA/LAKE POWELL UT-
212 PM MDT FRI JUN 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SAN JUAN AND
EASTERN KANE COUNTIES UNTIL 300 PM MDT...
AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES SOUTHWEST OF HALLS CROSSING...OR 30
MILES NORTHEAST OF ANTELOPE CANYON NEAR SR 98...MOVING NORTHEAST AT
25 MPH.
WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
BULLFROG...HALLS CROSSING AND DANGLING ROPE MARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IF ON OR NEAR LAKE POWELL...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3726 11127 3754 11073 3740 11063 3738 11069
3730 11069 3730 11065 3726 11064 3727 11055
3721 11054 3713 11056 3720 11062 3716 11066
3708 11068 3707 11081 3700 11099 3700 11116
TIME...MOT...LOC 2011Z 234DEG 24KT 3722 11103
CRKThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 11:21 AM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane | 39 min |
| Jun 5, 1:32 PM MDT | Special Weather Statement | SLC | Kane | 43 min |
| Jun 5, 1:34 PM MDT | Severe Thunderstorm Warning | SLC | Iron, Kane, Washington | 26 min |
| Jun 5, 1:47 PM MDT | Severe Thunderstorm Warning | SLC | Kane, San Juan | 28 min |
| Jun 5, 2:12 PM MDT | Special Weather Statement | SLC | 48 min | |
| Jun 5, 2:15 PM MDT | Flash Flood Warning | SLC | Carbon, Emery | 3 hr |
| Jun 5, 2:47 PM MDT | Flash Flood Warning | SLC | Garfield, Wayne | 4 hr |
| Jun 5, 3:22 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 23 min |
| Jun 5, 3:41 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 49 min |
| Jun 5, 5:57 PM MDT | Areal Flood Advisory | SLC | Washington | 93 min |
Nearby
Flash Flood Warnings in Utah, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.